# SDR CA121004004

- Difficulty date: September 26, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech B300
- Engine: Pwa PT6A60A
- Propeller: Hartzl HCB4MP3
- System (JASC): 5540 · Rudder Structure
- Part: Bolt
- Part number: NAS464P414
- Condition: Broken
- Location: Rudder
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT WAS PARKED OUTSIDE SINCE SEPT 17-2012.  THE FLIGHT CREW NOTICED STRONG WINDS AND KEPT MOVING THE AIRCRAFT SO IT WAS PARKED INTO THE WIND.  CONFIRMED THE CONTROL LOCKS WERE IN PLACE ON THE 19TH OF SEPT.  WHEN THEY DID THEIR WALKAROUND TO DEPART THE AIRPORT, THEY NOTICED THAT THERE WAS VISUAL DAMAGE TO THE RUDDER.  THE CREW CONTACTED MAINTENANCE AND SENT SOME PICTURES OF THE RUDDER AND TAIL CONE DAMAGE.  MAINTENANCE GOT THE CREQ TO REMOVE THE TAIL CONE TO FURTHER INVESTIGATE THE DAMAGE AND NOTICED THAT THERE WERE BROKEN BOLTS IN THE BOTTOM OF THE TAIL CONE. THE FLIGHT CREW THEN SENT SOME MORE PICTURES TO MAINTENANCE OF THE RUDDER HORN AND THE RUDDER STOPS.  THEN THE DECISION TO SEND AN AME WAS MADE. WHEN THE AME INVESTIGATED THE DAMAGE TO THE RUDDER AND TAIL CONE HE FOUND THAT 2 OF THE 3 BOLTS ATTACHING THE RUDDER TO THE RUDDER HORN WERE BROKEN. THE AME OPENED UP THE TAIL ACCESS PANEL AND THE FLOORBOARDS TO INSPECT THE RUDDER CABLES AND CHECK THE TENSION OF THE CABLES.  THE AME ALSO CHECKED THE TRAVEL OF THE RUDDER. THE AME THEN REPLACED ALL 3 RUDDER HORN ATTACH BOLTS, INSPECTED THE RUDDER HINGES.  AFTER EVERYTHING WAS INSPECTED THE AME CLOSED UP ALL THE PANELS AND THE ACFT WAS FERRIED BACK TO HOME BASE.
